Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Terrible opiate side effect.

Hi everyone!  My husband and I are both intractable, chronic pain patients.  Opiates are part of the regimen we use to deal with the pain.  Occasionally one or the other of us used to have a side effect that no one seems even to have heard of.  It begins with awful, sulfur smelling belching, stomach problems, such as nausea, throwing up, and occasional diarrhea, and lasts usually 2-3 days.  My symptoms are more abdominal, bloated feeling, but no nausea or vomiting.  The thing in common is the sulfur smelling fumes.  I thought that would help me to be able to identify the side effect, but no luck.  We know that this is opiate related.  I've detailed the symptomology for my own use in tryinPg to understand what's going on, and the opiate medication is the only thing that can be causing this.  It does seem to be related to long acting pain meds as opposed to short acting (breakthrough) meds.  If anyone has experienced anything like this, or knows what this is, I'd be very grateful for your input.  Thanks so much, Pat R.

advertisement

Comments

  • Those are weird symptoms.  When you vomited, did you see any blood in the emesis?  This almost sounds like an allergic issue with the medication.  Definitely let your doctor(s) know what's going on!

    Keith 

    Several Epidurals, L4-S1 360 ALIF, Numerous Facet Joint Injections, RFA x2
  • memerainboltmemerainbolt IndianaPosts: 6,260

    You could also ask your doctor to perform a personalized gene drug interaction test. It's a simple test using only a swab in the mouth. This will tell them what your metabolism is capable of handling, what meds work and which one don't. It saves money and time you spend on trying to find out what works.

    Good luck and please keep us posted.

    Sandra
    Veritas-Health Moderator
    ---------------------------------------------------------------
    Please read my  Medical History
  • advertisement
  • It could be the inert ingredients in the meds or the dyes too.



  • what brand is the opiate you are taking? I had terrible results when my pharmacy switched from Actavis oxycodone 10/325 to Cambers. Cambers has a lot of side affects according to the number of people I've read having issues.

  • I had similar side effects, bloating, sour stomach, and belching with a sulfur taste. Like painpho, it was the switch to Cambers oxycodone 10/325. Half of the pill had a yellow coloring on it. Walmart, Walgreens, and Rite Aid all use this company, why you ask, because its cheaper. I discovered that CVS does not use any Cambers products because of numerous complaints.

    Dick

    Emergency surgery in March of 2006 for spinal infection of L 2 and L 3. During surgery, discovered I had Cauda Equina Syndrome. Spine became unstable after surgery and had 360 fusion with 10 pedicle screws, plates and rods in April of 2007.
  • advertisement
advertisement
Sign In or Register to comment.